Low Droning Noise-Dehydration as the Cause (?)

Discussion in 'Support' started by Coyotesheaven, Sep 17, 2016.

tinnitus forum
    1. Coyotesheaven

      Coyotesheaven Member

      Tinnitus Since:
      Cause of Tinnitus:
      Accoustic Trauma, then Migraines and something else
      In the past two weeks I have started to lose the low end of my hearing and have developed low humming and droning noises that come and go. They are not debilitating, just annoying and ominous. They have continued to to get worse as time goes on; I had a loud MRI around a month ago and a migraine that started the noises and the loss in hearing, but the noises have gotten worse for reasons I don't understand since then.

      One of the reasons I suspect is that I have become moderately dehydrated. I am careful to drink a lot of water, but I have also been placed on a notorious medication; Topomax.
      Topomax is the drug from hell which I don't think anyone should take unless they would die otherwise or be inflicted with severe, unrelenting migraines without it. It produces many evil side effects, one of which is dehydration in the brain and so you have to drink tons upon tons of water when on the drug.
      In the end it doesn't seem to matter how much I drink as I still become dehydrated, and even missing one drink before going out for a walk around the block can become a costly mistake. Starting the drug and increasing the doseasge has correlated time and again with increases in the droning noises as well as drops in my low frequency hearing abilities. Even worse, I take this dreaded medication at bed time, followed a 9 hour time period when I am fast asleep and cannot drink any water! So of course I wake up and things seem quiet and distant, yet I still hear the ghostly humming sound following me everywhere.

      Does anyone have any similar stories of dehydration induced tinnitus, and what worked for them to make the T go away? If anything I would like to get some of my hearing back to.

      P.S.: I am also stopping that stupid topomax :D.
    2. glynis-harbron

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      England, Stoke-on-Trent
      Tinnitus Since:
      Cause of Tinnitus:
      Meniere's Disease
      Make sure you reduce slowly under your doctors advice and can cause tinnitus problems withdrawing off medication.
      I have high pitch tinnitus with a low him too and understand how it feels....lots of love glynis
    3. Jkph75

      Jkph75 Member

      Tinnitus Since:
      Cause of Tinnitus:
      This is very interesting. I too am having a problem with being dehydrated. I think it is affecting my ear. I don't have hearing loss though.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.